Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 21, 2014, 5:11 PM CDT for Llano County, Texas. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2014, 5:11 PM CDT (22:11 UTC)
- Expired
- Apr 21, 2014, 6:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Llano County, TX
The radar
The Austin/San Antonio radar (KEWX), 116 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 5:13 PM CDT | HAIL 1 | 9 S Llano, TX | TIME ESTIMATED FROM RADAR |
| Apr 21, 5:31 PM CDT | HAIL 0.5 | 10 S Llano, TX | LOCATION IS APPROX 1 MILE NNE OF OXFORD |
| Apr 21, 5:50 PM CDT | HAIL 1.5 | 10 Ne Enchanted Rock St, TX | HAIL SIZES RANGED FROM HALF INCH TO 1.50 INCHES |
| Apr 21, 6:09 PM CDT | HAIL 1.75 | 13 S Llano, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 2:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 10.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1251 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
910 WUUS54 KEWX 212211 SVREWX TXC299-212300- /O.NEW.KEWX.SV.W.0041.140421T2211Z-140421T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 PM CDT MON APR 21 2014 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LLANO COUNTY... * UNTIL 600 PM CDT. * AT 509 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR OXFORD...OR 8 MILES SOUTH OF LLANO...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY. VERY HEAVY RAINS UP TO ONE INCH MAY CAUSE SOME PONDING OF WATER IN LOW LYING AREAS. FREQUENT LIGHTNING IS ALSO EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3058 9843 3053 9871 3064 9883 3071 9871 TIME...MOT...LOC 2210Z 288DEG 14KT 3064 9872 $$
2 follow-up statements
302 WWUS54 KEWX 212224 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 524 PM CDT MON APR 21 2014 TXC299-212300- /O.CON.KEWX.SV.W.0041.000000T0000Z-140421T2300Z/ LLANO TX- 524 PM CDT MON APR 21 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHERN LLANO COUNTY... AT 518 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR OXFORD...OR 10 MILES SOUTH OF LLANO...MOVING SOUTHEAST AT 20 MPH. RAINFALL AMOUNTS UP ONE INCH WILL CAUSE PONDING OF WATER IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3058 9843 3053 9871 3064 9883 3071 9871 TIME...MOT...LOC 2222Z 319DEG 16KT 3060 9868 $$
733 WWUS54 KEWX 212247 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 PM CDT MON APR 21 2014 TXC299-212300- /O.CON.KEWX.SV.W.0041.000000T0000Z-140421T2300Z/ LLANO TX- 547 PM CDT MON APR 21 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHERN LLANO COUNTY... AT 545 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OXFORD TO 9 MILES WEST OF OXFORD...MOVING SOUTH AT 5 MPH. VERY HEAVY RAINS UP TO 2 INCHES WILL CAUSE PONDING OF WATER IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3058 9843 3053 9871 3064 9883 3071 9871 TIME...MOT...LOC 2247Z 013DEG 4KT 3057 9863 3059 9885 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:26 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 21, 3:26 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 326 PM CDT MON APR 21 2014 ...SEVERE THUNDERSTORM WATCH TIL 10 PM THIS EVENING HILL COUNTRY... .SHORT TERM (TODAY THROUGH TUESDAY)... CLEARING WITH TEMPERATURES IN THE LOWER TO MID 80S AT THE TAIL END OF THE PRE-FRONTAL TROUGH/DRY-LINE HAS ALLOWED STORMS TO DEVELOP ATOP OF SERRANIAS DEL BURRO THIS AFTERNOON. MORE STORMS WILL FORM THIS AFTERNOON AND EVENING ALONG THE BOUNDARY AS IT PUSHES TO THE SOUTHEAST. STILL THE POSSIBILITY FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU LATER THIS AFTERNOON AND EVENING OR FROM 3 PM TO ABOUT 10 PM THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 PM THIS EVENING FOR AREAS ALONG AND NORTHEAST OF A MOUNTAIN HOME TO SAN MARCOS TO TAYLOR LINE. SOME LINGERING SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND EAST OF HIGHWAY 183 LATER TONIGHT/OVERNIGHT...BUT THESE STORMS WILL BE BELOW SEVERITY CRITERIA. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS FOR THIS EVENT. STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM FEW HUNDREDTHS OF AN INCH TO LESS THAN ONE QUARTER INCH. HOWEVER...ONE HALF TO AN INCH OF RAINFALL ACCUMULATION IS POSSIBLE WITH STRONGEST STORMS. LOW TEMPERATURES OVERNIGHT WILL RANGE FROM THE 60S ACROSS THE HILL COUNTRY TO MID 60S ACROSS THE SOUTHERN RIO GRANDE PLAINS. FOR TUESDAY...EXPECT PARTLY CLOUDY TO MOSTLY SUNNY SKIES WITH HIGHS IN THE LOWER 80S AND IN THE LOWER 90S ACROSS THE RIO GRANDE VALLEY. && .LONG TERM (WEDNESDAY THROUGH MONDAY)... AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE ROCKIES AND SOUTHERN PLAINS WEDNESDAY NIGHT INTO THURSDAY FOR ANOTHER CHANCE FOR RAIN ...ESPECIALLY OVER THE WESTERN HALF OF SOUTH CENTRAL TEXAS. UPPER LEVEL FLOW BECOME ZONAL FOR THE LATTER PART OF THE WEEK WITH SURFACE SOUTHERLY FLOW AND TEMPERATURES WARMING INTO THE LOWER 90S OUT WEST AND UPPER 80S MAINLY ALONG AND EAST OF HIGHWAY 281. ANOTHER UPPER LEVEL SYSTEM IS EXPECTED FOR THE WEEKEND AND POSSIBLY INTO MONDAY OF NEXT WEEK FOR YET ANOTHER CHANCE FOR RAIN ACROSS THE AREA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 85 63 86 66 / 30 - - - 20 AUSTIN BERGSTROM INTL AIRPORT 64 85 62 86 66 / 30 - - - 20 NEW BRAUNFELS MUNI AIRPORT 64 86 63 86 66 / 30 - - - 20 BURNET MUNI AIRPORT 64 83 62 85 65 / 40 - - - 20 DEL RIO INTL AIRPORT 69 88 70 90 69 / 30 - - 20 20 GEORGETOWN MUNI AIRPORT 65 83 62 84 66 / 40 - - - 20 HONDO MUNI AIRPORT 67 90 67 90 69 / 20 - - - 20 SAN MARCOS MUNI AIRPORT 63 86 62 86 66 / 30 - - - 20 LA GRANGE - FAYETTE REGIONAL 65 85 64 86 67 / 20 10 - 10 10 SAN ANTONIO INTL AIRPORT 66 88 65 87 68 / 20 - - - 20 STINSON MUNI AIRPORT 66 89 65 90 68 / 20 - - - 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Apr 21, 4:09 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 409 PM CDT MON APR 21 2014 TXZ171>173-183>194-202>209-217>225-228-221000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 409 PM CDT MON APR 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING GENERALLY ALONG AND NORTH OF A LINE FROM ROCKSPRINGS TO NEW BRAUNFELS TO LULING TO GIDDINGS. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL. THE MAIN THREAT TIME IS 4 PM UNTIL 10 PM CDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY ALONG THE RIO GRANDE PLAINS AND EDWARDS PLATEAU DUE TO LOW HUMIDITIES AND GUSTY WINDS THURSDAY AND AGAIN ON SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 21, 3:26 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
326 PM CDT MON APR 21 2014
TXZ171-212100-
LLANO-
326 PM CDT MON APR 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR LLANO COUNTY UNTIL 400 PM CDT...
AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
CASTELL TO LLANO...AND MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LLANO...
LONE GROVE...
STOLZ...
GAINESVILLE...
CASTELL...
OXFORD...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3093 9856 3058 9847 3059 9897 3091 9897
3093 9896
TIME...MOT...LOC 2026Z 309DEG 10KT 3086 9897 3078 9864Local storm report, Apr 21, 3:45 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 2 N LLANO 30.78N 98.67W
04/21/2014 M0.25 INCH LLANO TX PUBLIC
PEA SIZED HAIL AT LLANO AIRPORT
&&
EVENT NUMBER EWX1400340
CVPSpecial weather statement, Apr 21, 4:10 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 410 PM CDT MON APR 21 2014 TXZ171-212145- LLANO- 410 PM CDT MON APR 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LLANO COUNTY UNTIL 445 PM CDT... AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LLANO...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KINGSLAND... STOLZ... GAINESVILLE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3075 9843 3055 9848 3070 9874 3086 9864 TIME...MOT...LOC 2110Z 300DEG 10KT 3073 9860
Local storm report, Apr 21, 4:17 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
417 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 ESE LLANO 30.75N 98.67W
04/21/2014 M1.00 INCH LLANO TX COCORAHS
&&
EVENT NUMBER EWX1400341
CVPLocal storm report, Apr 21, 4:21 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
421 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 1 N LLANO 30.77N 98.67W
04/21/2014 M1.00 INCH LLANO TX PUBLIC
&&
EVENT NUMBER EWX1400342
CVPLocal storm report, Apr 21, 4:39 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
439 PM CDT MON APR 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 1 WSW LLANO 30.75N 98.68W
04/21/2014 E0.88 INCH LLANO TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1400343
MCSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:26 PM CDT | Special Weather Statement | EWX | Llano | 34 min |
| Apr 21, 4:10 PM CDT | Special Weather Statement | EWX | Llano | 35 min |
| Apr 21, 4:17 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 43 min |
| Apr 21, 5:01 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 59 min |
| Apr 21, 5:31 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 29 min |
| Apr 21, 5:58 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 62 min |
| Apr 21, 6:05 PM CDT | Areal Flood Advisory | EWX | Llano | 115 min |
| Apr 21, 6:29 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.